Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 34, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 7, 2006, 5:36 PM EDT for Blackford County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2006, 5:36 PM EDT (21:36 UTC)
- Expired
- Apr 7, 2006, 5:56 PM EDT
- In force
- 20 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Blackford County, IN
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:52 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 072138 SVRIWX INC009-072200- /O.NEW.KIWX.SV.W.0034.060407T2136Z-060407T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 536 PM EDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA * UNTIL 600 PM EDT * AT 531 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL BLACKFORD COUNTY...OR ABOUT OVER HARTFORD CITY...AND MOVING EAST AT 35 MPH. THIS STORM PRODUCED PENNY SIZE HAIL JUST EAST OF FOWLERTON IN GRANT COUNTY. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MILL GROVE... RURAL SOUTHEASTERN BLACKFORD COUNTY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4045 8537 4040 8537 4040 8520 4045 8520 $$
1 follow-up statement
000 WWUS53 KIWX 072156 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 556 PM EDT FRI APR 7 2006 INC009-072200- /O.CAN.KIWX.SV.W.0034.000000T0000Z-060407T2200Z/ BLACKFORD IN- 556 PM EDT FRI APR 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLACKFORD COUNTY IS CANCELLED... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4045 8537 4040 8537 4040 8520 4045 8520 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:07 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 7, 3:07 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 307 PM EDT FRI APR 7 2006 .SHORT TERM... TONIGHT AND SATURDAY... MAIN CHALLENGE IS EARLY IN THE PERIOD WITH DEVELOPING CONVECTION AND SEVERE WEATHER POTENTIAL. MOISTURE OVER THE FORECAST AREA WAS VERY SHALLOW WITH LIMITED SHEAR IN THE LOW LEVELS. CONVECTION IN THE SHALLOW MOISTURE NEAR THE FRONT HAVING A HARD TIME GETTING GOING...EVENING WITH REASONABLE CONVERGENCE ALONG THE FRONT. THINK THE TORNADO THREAT IS VERY MARGINAL AT BEST. LITTLE DEEP MOISTURE... BUT ANY CELLS THAT MANAGE TO DEVELOP OVER THE FAR SOUTH AREAS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS GIVEN LOW WET BULB ZERO. A VERY STRONG COLD FRONT WAS TO THE NORTH...WITH TEMPERATURES ONLY IN THE LOWER 30S OVER NORTHERN PORTIONS OF SOUTHERN LOWER MICHIGAN. ONCE THE UPPER LOW LIFT NORTHEAST...THE COLD FRONT SHOULD RACE SOUTH ACROSS THE RORECAST AREA OVERNIGHT. TEMPERATURES WILL BE MUCH COOLER SATURDAY. SUBSIDENCE INCREASES RAPIDLY SATURDAY...AND SHOULD HELP SKIES CLEAR. && .LONG TERM... .SATURDAY NIGHT THROUGH FRIDAY... COOL SFC HIGH PRESSURE WILL MOVE INTO THE REGION SATURDAY NIGHT...AND IT WILL BE LOCATED OVER THE REGION BY SUNDAY MORNING. CONDITIONS WILL BE IDEAL FOR RADIATIONAL COOLING AS SKIES WILL BE MAINLY CLEAR AND WINDS WILL BE LIGHT. THUS...CURRENT FORECAST LOWS IN THE MID 20S TO UPPER 20S LOOKS GOOD. BENTON HARBOR...THE USUAL RADIATIONAL COOLING SPOT...WILL LIKELY DROP DOWN TO NEAR 20 DEGREES. AFOREMENTIONED SFC HIGH WILL MOVE EAST OF THE REGION ON SUNDAY...WHICH WILL MARK THE BEGINNING OF A WARMING TREND AS SFC WINDS SHIFT TO THE SOUTHEAST. AFTER A COLD START...TEMPERATURES SHOULD WARM INTO THE MID AND UPPER 50S UNDER MOSTLY SUNNY SKIES. LONG RANGE MODELS ARE IN FAIRLY SIMILAR AGREEMENT FOR THE PERIOD SUNDAY NIGHT THROUGH TUESDAY. THIS TIME FRAME WILL FEATURE AN UPPER LVL RIDGE OVER THE GREAT LAKES/ERN UNITED STATES...WITH A DIGGING EASTERN PACIFIC MID LVL TROF. WITH CONTINUED SOUTHERLY FLOW AND WARMING 850 MB TEMPS...HIGH TEMPERATURES WILL ALSO WARM INTO THE 60S AND PERHAPS EVEN A FEW LOWER 70S BY TUESDAY. A S/WV TROF IS FORECAST TO PUSH INTO THE PLAINS ON TUESDAY...AND THEN EVENTUALLY INTO THE WESTERN GREAT LAKES MIDDLE OHIO VALLEY BY WEDNESDAY. IT WILL WEAKEN SOME AS IT WILL HAVE A HARD TIME PENETRATING THE MID LVL RIDGE. WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT. COOLING WILL BE MINIMAL BEHIND COLD FRONT FOR THURSDAY...SO HIGH TEMPS IN THE 60S ARE EXPECTED. MID LVL RIDGING IS EXPECTED TO DEVELOP ONCE AGAIN AHEAD OF CLOSED H5 LOW OFF THE CALIFORNIA COAST BY FRIDAY. THE BUILDING RIDGE WILL LIKELY BE ACCOMPANIED BY A SFC WARM FRONT. WILL LEAVE EXTENDED DRY ATTM...LETTING LATER FORECAST SHIFTS FINE TUNE WARM FRONTAL PASSAGE TIMING. && .AVIATION... FRONT ALONG WITH LOW CLOUDS IN THE VCNTY OF SBN. THE FRONT SHOULD ACCELERATE SE THIS AFTERNOON AS THE UPPER LEVEL SYSTEM LIFTS NORTHEAST. LEFT VCNTY THUNDER AT FWA. WINDS SHOULD EVENTUALLY SHIFT NORTH AS THE FRONT PASSES WITH GRADUAL WITH CONDITIONS IMPROVING TO VFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT SATURDAY FOR LMZ043-046. && AVIATION/SHORT TERM...SKIPPER LONG TERM...HICKMAN
Hazardous weather outlook, Apr 7, 12:36 PM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1236 PM EDT FRI APR 7 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081645- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1136 AM CDT FRI APR 7 2006 /1236 PM EDT FRI APR 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ESPECIALLY SOUTH OF A LINE FROM MONTICELLO TO FORT WAYNE TO NAPOLEON. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING ESPECIALLY SOUTH OF A LINE FROM MONTICELLO TO FORT WAYNE TO NAPOLEON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-081645- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1236 PM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS WILL BECOME NORTHERLY AND INCREASE TO 30 KNOTS THIS AFTERNOON AND CONTINUE TONIGHT. WAVES WILL BUILD TO GREATER THAN 6 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL SLOWLY DECREASE SATURDAY...DROPPING BELOW SMALL CRAFT ADVISORY CONDITIONS BY SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP SKIPPER
In the hours before
Local storm report, Apr 7, 3:55 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT FRI APR 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL SALAMONIA 40.38N 84.87W
04/07/2006 M1.00 INCH JAY IN TRAINED SPOTTER
HAIL OBSERVED IN SALAMONIALocal storm report, Apr 7, 5:36 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT FRI APR 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 7 E FAIRMOUNT 40.42N 85.51W
04/07/2006 M0.75 INCH GRANT IN TRAINED SPOTTER
HAIL OBSERVED APPROX. 7 E FAIRMONT.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:18 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.